BannerHauptseite TUMHauptseite LehrstuhlMathematik SchriftzugHauptseite LehrstuhlHauptseite Fakultät

Foundations of Data Analysis (MA4800)

News

The exercise sessions will start during the week of May 8, 2017.

Organization

Lecture Slides

25 April 2017
26 April 2017

Lecture Notes

Problem Sets

Literature

  • G. Bennett, Probability inequalities for the sum of independent random variables, J. Amer. Statist. Assoc. 57 (1962), 33-45.
  • H. Chernoff, A measure of asymptotic efficiency of tests of a hypothesis based on the sum of observations, Ann. Math. Statist. 23 (1952), 49-507.
  • G. Grimmett and D. Stirzaker, Probability and Random Processes, third ed., Oxford University Press, New York, 2001.
  • W. Hackbusch, Tensor Spaces and Numerical Tensor Calculus, Berlin: Springer, 2012 (English).
  • R. A. Horn and Ch. R. Johnson, Matrix Analysis, 2nd ed., Cambridge University Press, 2013 (English).
  • J. Hopcroft and R. Kannan, Computer Science Theory for the Information Age, https://www.cs.cmu.edu/~venkatg/teaching/CStheory-infoage/book-chapter-4.pdf, 2012.
  • T. Hagerup and C. Rüb, A guided tour of Chernoff bounds, Inform. Process. Lett. 33 (1990), No. 6, 305-308.
  • I.T. Jolliffe, Principal Component Analysis, 2nd ed., Springer, 2002 (English).
  • G. Kemper, Lineare Algebra für Informatik, Lecture Notes, 2017
  • M. Mazeika, The singular value decomposition and low rank approximation, http://math.uchicago.edu/~may/REU2016/REUPapers/Mazeika.pdf, 2016.
  • C. McDiarmid, Concentration, Probabilistic methods for algorithmic discrete mathematics, Algorithms Combin., Vol. 16, Springer, 1998, 195-248.
  • L. Mirsky, Symmetric gauge functions and unitarily invariant norms, The Quarterly Journal of Mathematics 11 (1960), No. 1, 50.
  • S. Ross, Introduction to Probability Models, nineth ed., Academic Press, 2006.
  • S. Varadhan, Large Deviations and Applications, École d'Été de Probabilités de Saint-Flour XV-XVII, 1985-87, Lecture Notes in Math., Vol. 1362, Springer, 1988, 1-49.
  • H. Weyl , Das asymptotische Verteilungsgesetz der Eigenwerte linearer partieller Differentialgleichungen (mit einer Anwendung auf die Theorie der Hohlraumstrahlung)., Math. Ann. 71 (1912), 441-479 (German).